Oregon, 2004High Wind in Oregon, October 25, 2004
October 25, 2004 · NWS MFR · 3 events in 1 county or zone
A High Wind Warning was issued for the coastal headlands of Oregon zone ORZ021/022 at 1404 PDT on 10/25/04 and expired at 0125 PDT on 10/26/04. The above observations verified the warning.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for the coastal headlands of Oregon zone ORZ021/022 at 1404 PDT on 10/25/04 and expired at 0125 PDT on 10/26/04. The above observations verified the warning. The first verifying winds actually occurred before the warning was issued, and the last verifying wind was recorded at 1900 PDT on 10/25/04.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Oct 25, 9:10 AM PST, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 25, 9:10 AM PST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
1010 AM PDT MON OCT 25 2004
CORRECTED TO ADD SNOW ADVISORY FOR ZONE 30
.DISCUSSION...WILL UPDATE THE FORECAST TO ACCOUNT FOR SLIGHTLY
SLOWER STORM MOVEMENT AND A LITTLE HIGHER SNOW AMOUNTS ON THE EAST
SIDE...PUSHING GUSTY SOUTHERLY SHASTA VALLEY WINDS INTO TONIGHT.
WILL ALSO ADD ISOLATED THUNDERSTORMS TO THE COASTAL FORECAST FOR
LATE THIS AFTERNOON THROUGH TUESDAY. CURRENT HEADLINES ARE
APPROPRIATE WITH HEAVIEST SNOWFALL OF 8 TO 16 INCHES EXPECTED IN
WESTERN AND SOUTH CENTRAL SISKIYOU COUNTY. WILL ADD ZONE 30 TO THE
SNOW ADVISORY AND CONSIDER ISSUING A SNOW ADVISORY FOR THE REMAINDER
OF THE EAST SIDE WITH THE AFTERNOON FORECAST ISSUANCE AS AMOUNTS OF
1 TO 3 INCHES WOULD BE NEAR THE LOW END OF CRITERIA. SNOW LEVEL NEAR
6000 FEET THIS AFTERNOON WILL FALL TO 4000 FEET OVERNIGHT.
THE STRONG COLD FRONT WILL EXIT OUR AREA EARLY TUESDAY BUT THE UPPER
TROUGH WILL BE CENTERED OVER OREGON WITH SCATTERED CONVECTIVE
SHOWERS.
BEHIND THE TROUGH TUESDAY NIGHT THROUGH THURSDAY NORTHERLY FLOW WILL
PROVIDE COOL BUT DRY CONDITIONS AT THE COAST WHILE SOUTHEAST FLOW ON
THE FRONT SIDE OF THE TROUGH MAY PRODUCE A FEW LIGHT UPSLOPE SHOWERS
FOR THE EAST SIDE. A WEAKER TROUGH EXPECTED THURSDAY NIGHT INTO
FRIDAY WITH A CHANCE OF OVERRUNNING SHOWERS FOLLOWED BY ANOTHER
FRONT FRIDAY NIGHT...A FEW SHOWERS SATURDAY THEN A BRIEF DRY PERIOD
ON SUNDAY.
&&
...MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY ZONES 27/28/30 ABOVE 4500 FT THIS EVENING THROUGH
TUESDAY MORNING.
SMALL CRAFT ADVISORY FLORENCE TO OR/CA BORDER 0-60 NM.
CA...WINTER STORM WARNING ZONES 80/82/83 ABOVE 4500 FT THIS EVENING
THROUGH TUESDAY MORNING.
SMALL CRAFT ADVISORY OR/CA BORDER TO PT ST GEORGE 0-60 NM.
&&
DWHazardous weather outlook, Oct 25, 4:14 AM PST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
514 AM PDT MON OCT 25 2004
CAZ080-082-083-261330-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
514 AM PDT MON OCT 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA
.DAY ONE...TODAY
A WINTER STORM WARNING HAS BEEN ISSUED FOR SOUTH CENTRAL
AND NORTH CENTRAL SISKIYOU COUNTY ABOVE 4500 FEET FOR TONIGHT.
REFER TO PDXWSWMFR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING CONTINUES THROUGH TUESDAY FOR SOUTH
CENTRAL AND NORTH SISKIYOU COUNTY ABOVE 4500 FEET.
REFER TO PDXWSWMFR FOR DETAILS.
ORZ025-027-028-030-261330-
EASTERN DOUGLAS COUNTY FOOTHILLS-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
514 AM PDT MON OCT 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
A SNOW ADVISORY HAS BEEN ISSUED FOR THE EASTERN DOUGLAS
COUNTY FOOTHILLS, SOUTH CENTRAL OREGON CASCADES, SOUTH OREGON
CASCADES AND SISKIYOU MOUNTAINS ABOVE 4500 FEET FOR TONIGHT.
REFER TO PDXWSWMFR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SNOW ADVISORY REMAINS IN EFFECT THROUGH TUESDAY FOR THE EASTERN
DOUGLAS COUNTY FOOTHILLS, SOUTH CENTRAL OREGON CASCADES, SOUTH
OREGON CASCADES AND SISKIYOU MOUNTAINS ABOVE 4500 FEET.
REFER TO PDXWSWMFR FOR DETAILS.
ORR
High Wind, South Central Oregon Coast
- When
- October 25, 12:00 PM PST to 5:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 52 kt (60 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Cape Blanco sustained winds met or exceeded high wind warning criteria continuously during this time interval. The highest recorded sustained wind is given here, it was recorded at 1600 PDT.
High Wind, South Central Oregon Coast
- When
- October 25, 5:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Cape Blanco. The high wind warning criteria for gusts was exceeded continuously from 1300 PDT until 1900 PDT. The highest gusts are recorded here.
High Wind, South Central Oregon Coast
- When
- October 25, 7:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Cape Blanco. The high wind warning criteria for gusts was exceeded continuously from 1300 PDT until 1900 PDT. The highest gusts are recorded here.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, October 25 to 26, 2004$15,000 · 2 events
- Dense Fog in California, October 25, 20044 events
- Flash Flooding in Texas, October 25, 20044 events
- Heavy Snow and High Wind in Alaska, October 25 to 26, 200471 kt wind · 2 events
- Hail in Texas, October 25, 20040.88 in hail · 1 event
- Flood in Texas, October 25, 20041 event
- Heavy Snow in Nevada, October 25, 20041 event
- Damaging Wind in North Carolina, October 25, 200460 kt wind · 1 event
- Heavy Snow in Nevada, October 25, 20041 event
- Flood in Maryland, October 25, 20041 event
- Heavy Snow in California, October 25, 20041 event
- Flash Flood in Arizona, October 25, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424319, 5424320, 5424321.